Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 22, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 5, 2025, 6:22 PM MDT for Kit Carson County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 6:22 PM MDT (00:22 UTC)
- Expired
- Jun 5, 2025, 6:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:39 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
682
WFUS53 KGLD 060022
TORGLD
COC063-060045-
/O.NEW.KGLD.TO.W.0022.250606T0022Z-250606T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
622 PM MDT Thu Jun 5 2025
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Southwestern Kit Carson County in east central Colorado...
* Until 645 PM MDT.
* At 622 PM MDT, a severe thunderstorm capable of producing a tornado
was located 12 miles south of Vona, or 13 miles southwest of
Stratton, moving southeast at 10 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Kit Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3913 10276 3916 10269 3909 10261 3904 10273
TIME...MOT...LOC 0022Z 329DEG 9KT 3913 10272
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Alexander1 follow-up statement
427 WWUS53 KGLD 060036 SVSGLD Severe Weather Statement National Weather Service Goodland KS 636 PM MDT Thu Jun 5 2025 COC063-060045- /O.EXP.KGLD.TO.W.0022.000000T0000Z-250606T0045Z/ Kit Carson CO- 636 PM MDT Thu Jun 5 2025 ...THE TORNADO WARNING FOR SOUTHWESTERN KIT CARSON COUNTY WILL EXPIRE AT 645 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for east central Colorado. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Goodland. Remember, a Severe Thunderstorm Warning still remains in effect for Kit Carson county. && LAT...LON 3913 10276 3916 10269 3909 10261 3904 10273 TIME...MOT...LOC 0035Z 329DEG 9KT 3910 10270 $$ Alexander
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:57 PM MDT, 2 hours 25 minutes earlier. Its key messages:
- Strong to severe storms are forecast for today with hail up to two inches, damaging winds around 65 mph and perhaps a brief tornado. The favored area is mainly along and west of Highway 25; with the best chances across eastern Colorado.
- Another round of strong to severe storms is forecast Friday mainly along and south of a Yuma to Gove line. Damaging winds and large hail are the main threats. Isolated instances of county road flooding may be possible especially for areas that see repeated rounds of storms.
- Below normal temperatures through the end of the week, but warming back up to normal and above normal by the weekend and into next week.
Area forecast discussion, Jun 5, 3:57 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Goodland KS 357 PM MDT Thu Jun 5 2025 .KEY MESSAGES... - Strong to severe storms are forecast for today with hail up to two inches, damaging winds around 65 mph and perhaps a brief tornado. The favored area is mainly along and west of Highway 25; with the best chances across eastern Colorado. - Another round of strong to severe storms is forecast Friday mainly along and south of a Yuma to Gove line. Damaging winds and large hail are the main threats. Isolated instances of county road flooding may be possible especially for areas that see repeated rounds of storms. - Below normal temperatures through the end of the week, but warming back up to normal and above normal by the weekend and into next week. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1140 AM MDT Thu Jun 5 2025 The main focus for the short term period will be for strong to severe storms this afternoon and evening and again Friday. Starting with today. Shortwaves are forecast to move off of the Rockies and onto the Plains this afternoon. Clearing is already ongoing across the Colorado Plains and should continue to move towards the state line through the afternoon. The main question for the day will be how far east will the clearing make it as thick stratus and rain showers are forecast to be ongoing across portions of NW Kansas and SW Nebraska. The further east clouds can erode then that is how far east the severe threat can expand. There are two areas of storm development and potentially a third: 1) Storms should develop across northern Colorado and move to the southeast with the right mover motion towards Yuma and Kit Carson county moving in around 5-6pm MT. Supercell structures should be the dominant mode initially but with straight line hodographs in place do think some splitting of cells where a cluster may end up developing. Hazards with this look to be hail to golf balls, damaging winds to 65 mph and perhaps some landspout potential early on and some secondary threat as storm interactions begin occurring as splitting occurs. Cloud cover will dictate how far east the severe threat goes with this cluster. Confidence is fairly high in this scenario as a consistent signal has been seen for the past 24-36 hours. 2)Another shortwave moving across the southern Rockies in southern Colorado is forecast to yield some development mainly south of Highway 40 but the greater coverage should remain south of the area. There is however some potential for storm development across Cheyenne (CO), Greeley and Wichita counties as some clearing is seen moving in from SE Colorado; so if storms form then hail around 2 inches in diameter, damaging winds and a tornado as some better curvature in the low levels is seen. Low to medium confidence in this area for severe as it will be dependent on the shortwave ejection location but would potentially have the higher impacts; timing would be around 3p-11pm MT for this area. 3) The third area is for sure the more conditional threat. A surface convergence boundary/differential heating boundary may end up setting up roughly along Highway 27 south of Interstate 70 which would be the focus for an earlier start time around 1-2pm MT with all hazards on the table as they move east and become more surface based. This is for sure the least likely scenario for today as most guidance other than the RRFS has backed off of it from what was seen yesterday afternoon. I am however noticing a very subtle spin in in the clouds just west of Morgan county Colorado as of 10am MT so will be interesting to see if this yields this scenario or not. No matter which scenario pans out moderate to occasionally heavy rain is forecast to follow the storms which may lead to some localized flooding potential especially for locales that see storms as PWATS are forecast to be ranging from 1-1.3 inches; however storm motions should be fast enough that flooding shouldn't be a major impact. Some fog may develop overnight into early Friday morning due to a freshly saturated boundary layer and would become more likely if rain were to move out quicker. Friday, another shortwave is forecast to move off of the Front Range during the afternoon hours as an MCS looks to form with damaging winds the main hazard and potentially some hail with any stronger updrafts within the MCS; guidance then suggests another disturbance as well during the evening hours with severe again possible. At this time the favored area for severe weather looks to be confined to areas along and south of a Yuma county to Gove county line. Flooding may be more possible Friday with two rounds of potentially heavy rainfall and with the round this evening as well. However if discrete cells can maintain themselves then the hail threat would increase as well. High temperatures for Friday are currently forecast to be a little warmer than today in the mid 60s to low 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 1223 PM MDT Thu Jun 5 2025 Saturday, ridging begins to develop across the western CONUS which will be the start of a warming trend for the area as high temperatures are currently forecast to rebound in to the mid 80s across the area. The forecast for the most part is dry for Saturday but there is a 10-20% chance Norton and Graham county may get skirted with a passing shower as a weak disturbance moves across north central Kansas. Sunday at this time appears to be a bit more active as a low pressure system develops across the northern Plains which moves a cold front back through the area. Showers and storms are currently forecast to develop along the front with severe weather possible during the afternoon and evening hours. There does remain some discrepancies with the overall placement of the low and timing of the front. A slower cold frontal passage would support an increased severe weather potential for the area. Into the start of the next week, we remain in the NW flow pattern but not seeing any indications at this time of any disturbances in the flow so the forecast will remain dry for now. High temperatures are forecast to remain in the upper 70s to low 80s across much of the area. Troughing then does look to return towards the middle portion of the week with the potential for our active pattern to continue with severe weather chances possible. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 341 PM MDT Thu Jun 5 2025 MVFR to IFR conditions are forecast to continue for each terminals although a very brief period of VFR for KGLD ahead of storms. Will maintain the PROB30 for KGLD this still appears to be the most likely for thunderstorms to impact the terminal. Low stratus is again forecast to develop tonight along with some fog potential; there is potential for dense fog especially if rainfall moves out quicker. This potential at this time looks to favor KGLD. IFR conditions are forecast to continue through mid morning before MVFR conditions return. Showers and storms are then forecast to move back in towards the end of the period or just slightly after. Due to uncertainties with exact time will leave out of the TAF for now. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...Trigg LONG TERM...Trigg AVIATION...Trigg
Hazardous weather outlook, Jun 5, 1:44 PM MDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 144 PM MDT Thu Jun 5 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061945- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 144 PM MDT Thu Jun 5 2025 /244 PM CDT Thu Jun 5 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... This afternoon and evening, isolated strong to severe storms are forecast favoring locales along and west of Highway 25. A Severe Thunderstorm Watch has been issued through 8pm MT for Yuma, Kit Carson and Cheyenne counties in Colorado along with Wallace, Greeley and Wichita counties in Kansas. Storms may be able to produce large hail up to 2 inches and damaging wind gusts. Although unlikely, a tornado may also form. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Friday, severe storms are possible again favoring locations along and south of a Yuma to Gove line. Large hail and damaging winds appear to the main threats. Multiple rounds of moderate to heavy rainfall are also possible which may lead to some localized flooding of county roads and low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 5, 4:28 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Goodland KS
428 PM MDT Thu Jun 5 2025
COZ091-052300-
Kit Carson County CO-
428 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KIT CARSON COUNTY
THROUGH 500 PM MDT...
At 428 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Flagler, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Flagler around 435 PM MDT.
This includes Interstate 70 in Colorado between mile markers 390 and
396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.
&&
LAT...LON 3938 10316 3940 10300 3919 10305 3924 10316
TIME...MOT...LOC 2228Z 278DEG 10KT 3932 10317
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AlexanderLocal storm report, Jun 5, 5:24 PM MDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
524 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Tstm Wnd Gst 7 NNW Flagler 39.39N 103.13W
06/05/2025 M57 MPH Kit Carson CO Mesonet
Wunderground site KCOFLAGL13.
&&
TriggLocal storm report, Jun 5, 5:46 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
546 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Hail 9 NNW Seibert 39.42N 102.95W
06/05/2025 M1.50 Inch Kit Carson CO Storm Chaser
Chaser reported accumulating ping pong ball
sized hail near the intersection of County
Roads DD and 11.
&&
KMKLocal storm report, Jun 5, 6:02 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
602 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Hail 2 S Seibert 39.27N 102.87W
06/05/2025 E1.75 Inch Kit Carson CO Storm Chaser
Hail was accumulating and about 3-4 inches
deep.
&&
BMDLocal storm report, Jun 5, 6:03 PM MDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
603 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Gst 2 S Seibert 39.27N 102.87W
06/05/2025 E60 MPH Kit Carson CO Storm Chaser
&&
BMDLocal storm report, Jun 5, 6:22 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
622 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail 9 SSW Vona 39.18N 102.78W
06/05/2025 E1.50 Inch Kit Carson CO Trained Spotter
Spotter estimated accumulating hail that
ranged from penny to mostly quarters and
ping pong ball in size. Hail was still
falling 8 minutes after it started. Time
estimated via report and radar.
&&
KMKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:16 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 44 min |
| Jun 5, 6:35 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 70 min |
| Jun 5, 7:02 PM MDT | Areal Flood Advisory | GLD | Kit Carson | 3 hr |
| Jun 5, 7:05 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 25 min |
| Jun 5, 7:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Jun 5, 8:12 PM MDT | Areal Flood Advisory | GLD | Cheyenne | 3 hr |
| Jun 6, 6:13 AM MDT | Dense Fog Advisory | GLD | Kit Carson | 4 hr |
| Jun 6, 4:07 PM MDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jun 6, 4:18 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 57 min |
| Jun 6, 4:48 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 27 min |
| Jun 6, 4:56 PM MDT | Areal Flood Advisory | GLD | Kit Carson | 3 hr |
| Jun 6, 5:10 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 50 min |
| Jun 6, 5:19 PM MDT | Tornado Warning | GLD | Kit Carson | 26 min |
| Jun 6, 5:27 PM MDT | Tornado Warning | GLD | Kit Carson | 33 min |
| Jun 6, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 49 min |
| Jun 6, 5:47 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 28 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.